Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 9, 2015, 1:52 AM MDT. It took effect at May 9, 2015, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2015, 1:52 AM MDT (07:52 UTC)
- In effect from
- May 9, 2015, 9:00 AM MDT
- Expired
- May 9, 2015, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS75 KABQ 090752 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 152 AM MDT SAT MAY 9 2015 NMZ523-527>537-091800- /O.NEW.KABQ.WI.Y.0014.150509T1800Z-150510T0000Z/ CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 152 AM MDT SAT MAY 9 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * LOCATION...MUCH OF EASTERN NEW MEXICO. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED FROM THE INTERSTATE 40 AND 25 CORRIDORS NORTH AND EASTWARD. * TIMING...STRENGTHENING THROUGH LATE MORNING THEN PEAKING BY MIDDAY BEFORE TAPERING OFF AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS FOR LARGE AND HIGH PROFILE VEHICLES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
2 follow-up statements
378 WWUS75 KABQ 091452 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 852 AM MDT SAT MAY 9 2015 NMZ526-538>540-100000- /O.EXB.KABQ.WI.Y.0014.150509T1500Z-150510T0000Z/ SOUTH CENTRAL MOUNTAINS-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 852 AM MDT SAT MAY 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * LOCATION...CENTRAL AND EASTERN LINCOLN COUNTY AS WELL AS CHAVES COUNTY. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING...STRENGTHENING THROUGH THE MORNING THEN PEAKING FROM MIDDAY THROUGH THE AFTERNOON BEFORE TAPERING OFF EARLY IN THE EVENING. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS FOR LARGE AND HIGH PROFILE VEHICLES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ523-527>537-100000- /O.EXT.KABQ.WI.Y.0014.150509T1500Z-150510T0000Z/ CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 852 AM MDT SAT MAY 9 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATION...MUCH OF EASTERN NEW MEXICO. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...STRENGTHENING THROUGH THE MORNING THEN PEAKING FROM MIDDAY THROUGH THE AFTERNOON BEFORE TAPERING OFF EARLY IN THE EVENING. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS FOR LARGE AND HIGH PROFILE VEHICLES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
410 WWUS75 KABQ 092343 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 PM MDT SAT MAY 9 2015 NMZ523-526>540-100045- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-150510T0000Z/ CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 543 PM MDT SAT MAY 9 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... WHILE POCKETS OF ADVISORY LEVEL WINDS WILL BE POSSIBLE FOR AN HOUR OR TWO BEFORE DIMINISHING...MOST SITES ARE REPORTING SPEEDS BELOW NECESSARY THRESHOLDS. WINDS WILL REMAIN BREEZY ACROSS THE NORTHEAST HIGHLANDS INTO SUNDAY MORNING...WITH OCCASIONAL GUSTS TO 30 MPH. HOWEVER...THE OVERALL WIND THREAT WILL NO LONGER EXIST AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 8, 11:48 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 8, 11:48 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1148 PM MDT FRI MAY 8 2015 .AVIATION... 06Z TAF CYCLE DRYLINE ACROSS WESTERN EDGE OF THE EASTERN PLAINS LIKELY TO BEGIN A SLOW EASTWARD PROGRESSION AGAIN AFTER 08Z-10Z TIME RANGE... PERHAPS JUST A BIT LATER. STILL A FEW SHRA/TSRA MAY DEVELOP MAINLY FROM THE SANGRE DE CRISTOS ON EAST AND THE NW MTS ON WEST STARTING SOMETIME BETWEEN 08Z AND 11Z. MT OBSCURATIONS POSS MAINLY NORTH AND CENTRAL PORTION OF SANGRE DE CRISTOS IN AND NEAR CONVECTION. CONFIDENCE STILL NOT HIGH ENOUGH FOR TEMPO GROUP AT TCC. STILL SOME RISK FOR PATCHY IFR EVEN LOCALLY LIFR CIGS MAINLY NEAR AND EAST OF A LINE FROM EAST SLOPES OF THE SANGRE DE CRISTOS TO SANTA ROSA TO ROW...INCLUDING TCC AND POSS LVS AND ROW. ISOLATED TO SCT -SHRA/-TSRA WITH GUSTY WINDS MAINLY NW HALF LATE MORN AND AFTN SAT. ALSO LOOKING AT ANOTHER ROUND OF GUSTY SW TO W WINDS MOST AREAS...BUT STRONGEST ACROSS THE EAST HALF OF THE FCST AREA. 43 && .PREV DISCUSSION...912 PM MDT FRI MAY 8 2015... .UPDATE... TORNADO WATCH HAS EXPIRED. REMOVED SEVERE THREAT FROM THE NE ZONES. LOWERED POPS SOME FOR MOST EASTERN ZONES. && .PREV DISCUSSION...340 PM MDT FRI MAY 8 2015... .SYNOPSIS... ONCE AGAIN THE DRYLINE INVADED EAST CENTRAL NEW MEXICO LAST NIGHT...WHILE A COLD FRONT HAS OVERTAKEN THE NORTHEASTERN QUADRANT OF THE STATE. THE DRYLINE SEPARATES DRY AIR TO THE WEST AND MOIST UNSTABLE AIR TO THE EAST...AND THE COLD FRONT IS SEPARATING WARM AND DRY AIR TO THE SOUTHWEST FROM COOL MOIST AIR TO THE NORTHEAST. THE FRONT HAS NOW OVERTAKEN THE DRYLINE...AND THIS BOUNDARY WILL HELP TRIGGER SHOWERS AND STORMS THIS AFTERNOON AND THIS EVENING...AND SOME STORMS MAY BECOME STRONG TO SEVERE IN THE EASTERN TIER OF THE STATE. FARTHER WEST...A LOW PRESSURE SYSTEM IS DEPARTING CALIFORNIA...AND DRIFTING INTO ARIZONA. THIS HAS BROUGHT BREEZY TO WINDY CONDITIONS TO NEW MEXICO. THE WINDS ARE EXPECTED TO STRENGTHEN INTO SATURDAY AS THE LOW PRESSURE SYSTEM SWEEPS OVER THE FOUR CORNERS REGION AND INTO COLORADO. PRECIPITATION CHANCES WILL ALSO INCREASE WITH THE PASSAGE OF THIS SYSTEM SATURDAY...AND WILL LINGER INTO SUNDAY WITH THE NORTH CENTRAL TO NORTHWESTERN SECTIONS OF NEW MEXICO REMAINING THE FAVORED AREAS. && .DISCUSSION... IT HAS BEEN A BUSY DAY CHASING THE FORECAST...AND FORECAST MODELS CONTINUE TO INDICATE SIGNIFICANT DIFFICULTIES IN RESOLVING THE PLACEMENT OF THE DRYLINE AND THE BACK DOOR FRONT INTO THE NORTHEASTERN QUADRANT OF THE STATE. THESE TWO SURFACE BOUNDARIES ARE CRITICAL IN THE SEVERE WEATHER POTENTIAL FOR THIS AFTERNOON AND THIS EVENING...AND THUS HEFTY RAMIFICATIONS ARE IN STORE FROM ANY MISPLACEMENT BY THE MODELS. CURRENTLY THE DRYLINE INTRUSION HAS BECOME OVERSHADOWED BY THE BACK DOOR COLD FRONT WITH HEALTHY DEWPOINTS IN THE 50S BEING STEADILY PUSHED INTO THE EAST CENTRAL TO NORTHEASTERN ZONES ALONG WITH AN EASTERLY UPSLOPE COMPONENT. NEAR AND ALONG THE EDGE OF THIS BOUNDARY SEEMS LIKE A FOCAL POINT FOR CONVECTION TO BLOSSOM LATE THIS AFTERNOON AND THIS EVENING. TORNADO WATCHES 142 AND 144 REMAIN IN EFFECT OF THIS WRITING...HOWEVER 142 WILL BE EXPIRING AT 4 PM MDT WITH AN EXTENSION POSSIBLE. OTHERWISE THIS MORNING'S SHORT WAVE TROUGH HAS EXITED INTO TX/OK...A SUBTLE DUDE THAT PACKED A VIGOROUS SLUG OF LIFT AND FORCING FOR THE STORMS SHORTLY AFTER SUNRISE. WITH THE UPPER LOW WORKING OVER SOUTHERN NV...THE SOUTHWESTERLY FLOW ALOFT HAS INCREASED OVER NM...AND SOME OF THIS STRONGER MOMENTUM IS MIXING DOWN TO THE SURFACE IN THE FORM OF BREEZY TO WINDY CONDITIONS. PRECIPITATION HAS BEEN ISOLATED OR RATHER SCANT IN THE NORTH CENTRAL TO NORTHWESTERN ZONES...AIDED BY SOME OROGRAPHICS. EXPECT THIS AREA TO OBSERVE A SLIGHT EXPANSION IN PRECIPITATION COVERAGE OVERNIGHT...EVEN WITH TEMPERATURE LAPSE RATES STABILIZING AS THE ATMOSPHERE DECOUPLES. HAVE BUILT IN SOME CLOUDY CONDITIONS INTO THE EASTERN TIER OF COUNTIES FOR SATURDAY MORNING TO ACCOUNT FOR HIGHER BOUNDARY LAYER MOISTURE THAT SHOULD STAY INTACT AND INCREASE WITH A MERGING OF THE DRYLINE AND REMNANTS OF THE AFOREMENTIONED BACK DOOR FRONT. THE LOW WILL QUICKLY CROSS THE FOUR CORNERS BEFORE NOON SATURDAY WITH AN INCREASE IN PRECIPITATION COVERAGE OVER THE NORTH CENTRAL TO NORTHWESTERN ZONES NOT ONLY DURING THE MORNING...BUT ESPECIALLY AFTER NOON WHEN TEMPERATURE LAPSE RATES DESTABILIZE AGAIN. DYNAMIC COOLING WILL ALSO ACCOMPANY THE PASSAGE OF THE LOW AND ATTENDANT PACIFIC FRONT...AND WINDS WILL ALSO TURN NOTABLY STRONGER THAN TODAY. WINDS WILL BE STRONGEST IN THE NORTHEAST QUADRANT OF THE STATE...AND AN ADVISORY WILL LIKELY BE NEEDED FOR THIS AREA SATURDAY. IT SHOULD ALSO BE NOTED THAT SNOW LEVELS WILL TAKE A BIG DIVE SATURDAY MORNING...BUT SNOW ACCUMULATIONS ARE NOT EXPECTED TO GAIN MUCH BEFORE THE LEVELS BEGIN RISING AGAIN DURING THE DAYTIME SATURDAY. STILL...WOULD NOT BE SURPRISED TO SEE 2 TO 5 INCHES ABOVE 9000 FEET BY SATURDAY EVENING. UPPER LOW WILL RAPIDLY ESCAPE TO THE GREAT PLAINS BY SUNDAY MORNING WHILE A TRAILING SHORT WAVE TROUGH DIVES SOUTHWARD ON THE BACKSIDE OF IT. THIS WILL DRIVE ADDITIONAL PRECIPITATION INTO THE NORTH CENTRAL TO NORTHWESTERN ZONES SUNDAY. WINDS WILL REMAIN BRISK AND TURN MORE WEST NORTHWEST...BUT WILL TAKE A DRAMATIC DOWNTICK IN SPEED. THE BACK DOOR FRONT THAT HAS BEEN ADVERTISED FOR SUNDAY NIGHT APPEARS TO ARRIVE MUCH FASTER VIA THE NAM MODEL SOLUTION. THIS SEEMS PLAUSIBLE...AND SOME PRECIPITATION COULD BREAK OUT ALONG ITS LEADING EDGE NEAR AND EAST OF THE RATON RIDGE SUNDAY AFTERNOON AND EVENING. THIS FRONT SHOULD HAVE FULLY INVADED THE EASTERN PLAINS OF NM BY DAYBREAK MONDAY. PRECIPITATION WOULD BE SCANT AND RELEGATED TO THE NORTHERN MOUNTAINS MONDAY WHILE WINDS SETTLE...BUT QUICKLY VEER EAST SOUTHEASTERLY IN THE PLAINS OF THE STATE. FORECAST MODELS CONTINUE TO BICKER AND DISAGREE ON THE UPPER LEVEL FEATURES FOR THE REST OF NEXT WEEK. HOWEVER...THEY ARE IN AGREEMENT OF AT LEAST SOME SEMBLANCE OF SOUTHWESTERLY FLOW ALOFT AND A MOIST SOUTHEAST RETURN FLOW AT THE SURFACE THROUGH MID WEEK. THIS WOULD ADVECT COPIOUS AMOUNTS OF GULF MOISTURE INTO AT LEAST EASTERN NEW MEXICO...BUT PERHAPS EVEN SOME CENTRAL TO WESTERN PARTS. THIS SHOULD LEAD TO AN UPTICK IN STORM COVERAGE TUESDAY AND WEDNESDAY AS THE SURFACE FLOW REGIME APPEARS TO BE PERSISTENT. THE MOISTURE MAY EVEN LINGER THROUGH THE END OF THE WEEK ACCORDING TO THE GFS. ENHANCEMENTS TO STORM INITIATION AND COVERAGE MAY COME FROM ANY PERTURBATIONS IN THE SOUTHWESTERLY FLOW ALOFT. 52 && .FIRE WEATHER... A BACKDOOR COLD FRONT PUSHED FARTHER SOUTHWEST THAN MODELS FORECAST THIS MORNING...RESULTING IN AN AREA OF HIGHER DEWPOINTS ACROSS NE NM. THIS HAS TEMPERED THE ADVANCEMENT OF THE DRIER AIR EAST...KEEPING HUMIDITY VALUES UP TODAY IN THE REGION. IT WILL ALSO LEAD TO ISOLATED STRONG TO SEVERE SHOWERS AND THUNDERSTORMS ACROSS THE NE. SURFACE WINDS WILL PERSIST ENOUGH OUT OF THE EAST TONIGHT IN THE NE TO BOOST HUMIDITY RECOVERIES AND FORM LOW CLOUDS AND/OR FOG. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL PROVIDE SPOTTY WETTING PRECIP TO THE WESTERN AND NORTHERN HIGH TERRAIN THIS EVENING. THE UPPER LEVEL LOW CURRENTLY SITUATED OVER THE GREAT BASIN WILL MOVE ALONG THE NM/CO BORDER SATURDAY...AND LIFT INTO THE CENTRAL PLAINS BY SUNDAY. STRONG WINDS PLUS A SIGNIFICANT DRY SLOT OVER THE EASTERN PLAINS WILL RESULT IN A FEW HOURS OF CRITICAL FIRE WEATHER SATURDAY AFTERNOON...BUT BELOW NORMAL TEMPS AND MARGINAL INSTABILITY LIMIT THE OVERALL THREAT. ISOLATED SHOWERS AND THUNDERSTORMS WILL ONLY OFFER SPOTTY WETTING PRECIP CHANCES ACROSS THE NORTHWEST SATURDAY AFTERNOON. A BACKDOOR COLD FRONT WILL COMBINE WITH A SECOND PIECE OF UPPER LEVEL ENERGY TO INITIATE ANOTHER ROUND OF SPOTTY WETTING STORMS OVER THE WESTERN AND CENTRAL HIGHER TERRAIN ON SUNDAY. THE PIECE OF ENERGY WILL PRODUCE BREEZY WINDS IN THE TYPICAL AREAS FAVORED WITHIN A NW FLOW REGIME. BELOW NORMAL TO WELL BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THIS WEEKEND PERIOD. WEAK RIDGING MONDAY WILL CAUSE BRIEF DIP IN VENTILATION RATES. SURFACE RETURN FLOW BEHIND THE BACKDOOR FRONT WILL BEGIN INCREASING MOISTURE EAST TO WEST TOWARDS THE CONTINENTAL DIVIDE. THIS WILL PRIME THE AREA FOR MORE SHOWERS AND THUNDERSTORMS DURING THE MID WEEK PERIOD...WHICH MODELS DEPICT AS MULTIPLE DISTURBANCES CROSS NM WITHIN DEVELOPING SOUTHWEST FLOW ALOFT. CONFIDENCE WEAKENS ON HOW LONG THE SURFACE MOISTURE WILL STICK AROUND BEFORE THE SW FLOW PUSHES IT EAST OF THE STATE...WITH THE GFS AND ECMWF SHOWING DIFFERENT TIMING. THE GFS SHOWERS THE LOW LEVEL MOISTURE REMAINING IN TACT FOR MOST OF THE WEEK...THOUGH EVENTUALLY SHUNTED TO THE EASTERN PLAINS. THE ECMWF BRINGS THE DRY AIR QUICKER...PUSHING THE MOISTURE OUT BY THURSDAY. EITHER WAY...NO MAJOR FIRE WEATHER CONCERNS ARE EXPECTED. VENT RATES WILL IMPROVE DURING THIS PERIOD DUE TO STRONGER FLOW ALOFT...TEMPERATURES REMAIN NEAR TO BELOW NORMAL. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 8, 9:26 AM MDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 926 AM MDT FRI MAY 8 2015 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 926 AM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN NEW MEXICO...WHERE DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AN ISOLATED TORNADO IS POSSIBLE IN CURRY AND ROOSEVELT COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHWEST WINDS SUSTAINED AT 30 TO 40 MPH ARE LIKELY ACROSS SOUTH CENTRAL AND EASTERN NEW MEXICO SATURDAY AFTERNOON AND EVENING WHERE GUSTS MAY PEAK TO AROUND 50 MPH. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
In the hours before
Special weather statement, May 8, 9:37 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 937 PM MDT FRI MAY 8 2015 NMZ515-527-528-090415- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 937 PM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH 1015 PM MDT... AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTH OF CIMARRON...OR ABOUT 30 MILES NORTHWEST OF SPRINGER...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3699 10513 3699 10451 3659 10485 3665 10507 TIME...MOT...LOC 0338Z 197DEG 13KT 3671 10492
Special weather statement, May 8, 10:04 PM MDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 PM MDT FRI MAY 8 2015
NMZ515-527-528-090430-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
1004 PM MDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH
1030 PM MDT...
AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES WEST OF
RATON TO 6 MILES NORTHWEST OF CIMARRON...AND MOVING NORTHEAST AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...CIMARRON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3698 10468 3654 10479 3642 10511 3700 10490
3700 10469
TIME...MOT...LOC 0404Z 228DEG 10KT 3699 10484 3657 10499
40Special weather statement, May 8, 10:27 PM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 PM MDT FRI MAY 8 2015
NMZ515-527-090500-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
1027 PM MDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
1100 PM MDT...
AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF CIMARRON...OR ABOUT 25 MILES
WEST OF RATON...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3698 10464 3669 10479 3674 10501 3700 10502
3700 10466 3699 10464
TIME...MOT...LOC 0427Z 197DEG 27KT 3681 10486
40Special weather statement, May 9, 1:47 AM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 147 AM MDT SAT MAY 9 2015 NMZ536>538-090815- CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY- 147 AM MDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CHAVES... WESTERN ROOSEVELT AND EASTERN DE BACA COUNTIES THROUGH 215 AM MDT... AT 142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF KENNA...OR ABOUT 34 MILES SOUTHEAST OF FORT SUMNER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN DE BACA AND WESTERN ROOSEVELT COUNTIES. && LAT...LON 3437 10397 3420 10365 3398 10390 3403 10402 TIME...MOT...LOC 0747Z 204DEG 22KT 3408 10391 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:37 PM MDT | Special Weather Statement | ABQ | Colfax | 38 min |
| May 8, 10:04 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| May 8, 10:27 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| May 9, 1:47 AM MDT | Special Weather Statement | ABQ | Roosevelt | 28 min |
| May 9, 1:57 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 48 min |
| May 9, 2:08 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 52 min |
| May 9, 2:35 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 40 min |
| May 9, 2:48 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 30 min |
| May 9, 2:54 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 25 min |
| May 9, 3:05 AM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 85 min |
| May 9, 3:16 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 44 min |
| May 9, 10:55 AM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 20 min |
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.